Advertisement

Abstract

We consider the numerical solution of bifurcation problems for ordinary differential equations in the case of simple eigenvalues. First we treat the case of bifurcation from the trivial solution. We also give a new method for the numerical treatment of secondary bifurcation. It consists in the accurate determination of the bifurcation point for which a convex unrestricted minimization problem is derived, and the computation of both branches by conventional methods after transforming the problem.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literatur

  1. 1.
    Crandall, M.G., Rabinowitz, P.H.: Bifurcation from simple eigenvalues, J. Functional Anal. 8 (1971), 321–340.CrossRefGoogle Scholar
  2. 2.
    Keller, H.B.: Numerical solution of bifurcation and nonlinear eigenvalue problems, in: Rabinowitz, P.H. (Ed.): Applications of bifurcation theory, Proceedings of an advanced seminar conducted by the Mathematics Research Center, The University of Wisconsin at Madison, New York, Academic Press 1977.Google Scholar
  3. 3.
    Langford, W.F.: Numerical solution of bifurcation problems for ordinary differential equations, Numer. Math. 28 (1977), 171–190.CrossRefGoogle Scholar
  4. 4.
    Pimbley, G.H. Jr.: Eigenfunction branches of nonlinear operators, and their bifurcation, Berlin, Springer, Lecture Notes in Mathematics 104, 1969.Google Scholar
  5. 5.
    Scheurle, J.: Ein selektives Projektions — Iterationsverfahren und Anwendungen auf Verzweigungsprobleme, Numer. Math. 29 (1977), 11–35.CrossRefGoogle Scholar
  6. 6.
    Weber, H.: Numerische Behandlung von Verzweigungsproblemen bei Randwertaufgaben gewöhnlicher Differentialgleichungen, Dissertation, Mainz 1978.Google Scholar
  7. 7.
    Weber, H.: Numerische Behandlung von Verzweigungsproblemen bei gewöhnlichen Differentialgleichungen, Numer. Math., to appear.Google Scholar
  8. 8.
    Weiss, R.: Bifurcation in difference approximations to two — point boundary value problems, Math. Comp. 29 (1975)., 746–760.CrossRefGoogle Scholar

Copyright information

© Springer Basel AG 1979

Authors and Affiliations

  • Helmut Weber
    • 1
  1. 1.Abteilung MathematikUniversität DortmundDortmund 50Deutschland

Personalised recommendations